Alert archive / Arizona / High Wind Warnings in 2024

High Wind Warning 1, NWS Tucson, AZ

January 11, 20244 counties in Arizona

NWS Tucson, AZ issued this high wind warning at Jan 11, 2024, 8:10 AM MST for 4 counties in Arizona. It took effect at Jan 11, 2024, 10:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2024, 8:10 AM MST (15:10 UTC)
In effect from
Jan 11, 2024, 10:00 AM MST
Expired
Jan 11, 2024, 3:05 PM MST
In force
5 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 3.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2024-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2024-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2128 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WWUS75 KTWC 111510
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
810 AM MST Thu Jan 11 2024

AZZ507-508-513-112315-
/O.NEW.KTWC.HW.W.0001.240111T1700Z-240112T0000Z/
/O.EXT.KTWC.WI.Y.0002.240111T1700Z-240112T0200Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Bisbee, 
Canelo Hills, and Madera Canyon
810 AM MST Thu Jan 11 2024

...HIGH WIND WARNING IN EFFECT FROM 10 AM MST THIS MORNING UNTIL 
5 PM MST THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with
  gusts up to 60 mph expected. For the Wind Advisory, west winds
  25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Most of Cochise County, including Upper San Pedro River
  Valley, Eastern Cochise County below 5000 feet and Dragoon and 
  Mule and Huachuca and Santa Rita Mountains.

* WHEN...For the High Wind Warning, from 10 AM MST this morning 
  until 5 PM MST this afternoon. For the Wind Advisory, until 7 PM
  MST this evening.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ512-112315-
/O.NEW.KTWC.HW.W.0001.240111T1700Z-240112T0000Z/
/O.EXT.KTWC.WI.Y.0002.240112T0000Z-240112T0200Z/
Chiricahua Mountains-
Including the city of Chiricahua NM
810 AM MST Thu Jan 11 2024

...HIGH WIND WARNING IN EFFECT FROM 10 AM MST THIS MORNING UNTIL 
5 PM MST THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM 
MST THIS EVENING...

* WHAT...For the High Wind Warning, west winds 40 to 50 mph with 
  gusts up to 70 mph expected. For the Wind Advisory, west winds 
  30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Chiricahua Mountains.

* WHEN...For the High Wind Warning, from 10 MST this morning until
  5 PM MST this afternoon. For the Wind Advisory, from 5 PM this 
  afternoon to 7 PM MST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ504-506-112315-
/O.EXT.KTWC.WI.Y.0002.240111T1700Z-240112T0200Z/
/O.CON.KTWC.HZ.W.0003.240112T0700Z-240112T1700Z/
Tucson Metro Area-Southeast Pinal County-
Including the cities of Tucson, Green Valley, Marana, Vail, 
Mammoth, and Oracle
810 AM MST Thu Jan 11 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MST FRIDAY...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts
  up to 50 mph expected. For the Hard Freeze Warning, sub- 
  freezing temperatures as low as 24 expected.

* WHERE...Tucson Metro Area and Southeast Pinal County.

* WHEN...For the Hard Freeze Warning, from midnight tonight to 
  10 AM MST Friday. For the Wind Advisory, until 7 PM MST this 
  evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Frost and freeze conditions will kill crops, other sensitive
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ502-505-112315-
/O.CON.KTWC.HZ.W.0003.240112T0700Z-240112T1700Z/
Tohono O'odham Nation-South Central Pinal County-
Including the cities of Sells and Picacho Peak State Park
810 AM MST Thu Jan 11 2024

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MST FRIDAY...

* WHAT...Sub-freezing temperatures as low as 25 expected.

* WHERE...Tohono O'odham Nation and South Central Pinal County.

* WHEN...From midnight tonight to 10 AM MST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ503-509>511-514-112315-
/O.EXT.KTWC.WI.Y.0002.240111T1700Z-240112T0200Z/
Upper Santa Cruz River Valley/Altar Valley-
Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains-
Including the cities of Nogales, Clifton, Safford, 
Hannagan Meadow, Mount Graham, Mount Lemmon, and Summerhaven
810 AM MST Thu Jan 11 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected. A few wind prone locations could see sustained winds 
  near 40 mph with gusts above 55 mph.

* WHERE...For much of southeast Arizona, including Graham and
  Santa Cruz counties as well as portions of Pima and Pinal
  counties.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
892 
WWUS75 KTWC 112038
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
138 PM MST Thu Jan 11 2024

AZZ504-506-120100-
/O.CON.KTWC.HZ.W.0003.240112T0700Z-240112T1700Z/
/O.CON.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/
Tucson Metro Area-Southeast Pinal County-
Including the cities of Tucson, Green Valley, Marana, Vail, 
Mammoth, and Oracle
138 PM MST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MST FRIDAY...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts
  up to 50 mph expected. For the Hard Freeze Warning, sub-
  freezing temperatures as low as 25 expected.

* WHERE...Tucson Metro Area and Southeast Pinal County.

* WHEN...For the Hard Freeze Warning, from midnight tonight to 
  10 AM MST Friday. For the Wind Advisory, until 7 PM MST this 
  evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ507-508-513-120100-
/O.CON.KTWC.HW.W.0001.000000T0000Z-240112T0000Z/
/O.CON.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Bisbee, 
Canelo Hills, and Madera Canyon
138 PM MST Thu Jan 11 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with 
  gusts up to 60 mph expected. For the Wind Advisory, west winds 
  25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Most of Cochise County, including Upper San Pedro 
  River Valley, Eastern Cochise County below 5000 feet and 
  Dragoon and Mule and Huachuca and Santa Rita Mountains.

* WHEN...For the High Wind Warning, until 5 PM MST this 
  afternoon. For the Wind Advisory, until 7 PM MST this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ512-120100-
/O.CON.KTWC.HW.W.0001.000000T0000Z-240112T0000Z/
/O.CON.KTWC.WI.Y.0002.240112T0000Z-240112T0200Z/
Chiricahua Mountains-
Including the city of Chiricahua NM
138 PM MST Thu Jan 11 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 PM MST THIS EVENING...

* WHAT...For the High Wind Warning, west winds 40 to 50 mph with 
  gusts up to 70 mph expected. For the Wind Advisory, west winds 
  30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Chiricahua Mountains.

* WHEN...For the High Wind Warning, until 5 PM MST this 
  afternoon. For the Wind Advisory, from 5 PM this afternoon to 7 
  PM MST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ502-505-120100-
/O.CON.KTWC.HZ.W.0003.240112T0700Z-240112T1700Z/
Tohono O'odham Nation-South Central Pinal County-
Including the cities of Sells and Picacho Peak State Park
138 PM MST Thu Jan 11 2024

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MST FRIDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Tohono O'odham Nation and South Central Pinal County.

* WHEN...From midnight tonight to 10 AM MST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ503-509>511-514-120100-
/O.CON.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/
Upper Santa Cruz River Valley/Altar Valley-
Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains-
Including the cities of Nogales, Clifton, Safford, 
Hannagan Meadow, Mount Graham, Mount Lemmon, and Summerhaven
138 PM MST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected. A few wind prone locations could see sustained winds 
  near 40 mph with gusts above 55 mph.

* WHERE...For much of southeast Arizona, including Graham and 
  Santa Cruz counties as well as portions of Pima and Pinal 
  counties.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
400 
WWUS75 KTWC 112205
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
305 PM MST Thu Jan 11 2024

AZZ507-508-513-120200-
/O.CAN.KTWC.HW.W.0001.000000T0000Z-240112T0000Z/
/O.CON.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Bisbee, 
and Canelo Hills
305 PM MST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected. A few wind prone locations could see sustained winds 
  near 40 mph with gusts above 55 mph.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet and Dragoon and Mule and Huachuca and Santa 
  Rita Mountains.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ512-120200-
/O.CAN.KTWC.HW.W.0001.000000T0000Z-240112T0000Z/
/O.EXT.KTWC.WI.Y.0002.240111T2205Z-240112T0200Z/
Chiricahua Mountains-
Including the city of Chiricahua NM
305 PM MST Thu Jan 11 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.
  A few wind prone locations could see sustained winds near 40 
  mph with gusts above 55 mph.

* WHERE...Chiricahua Mountains.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ504-506-120200-
/O.CAN.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/
/O.CON.KTWC.HZ.W.0003.240112T0700Z-240112T1700Z/
Tucson Metro Area-Southeast Pinal County-
Including the cities of Tucson, Green Valley, Marana, Vail, 
Mammoth, and Oracle
305 PM MST Thu Jan 11 2024

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MST FRIDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Tucson Metro Area and Southeast Pinal County.

* WHEN...From midnight tonight to 10 AM MST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ503-112315-
/O.CAN.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/
Upper Santa Cruz River Valley/Altar Valley-
305 PM MST Thu Jan 11 2024

...WIND ADVISORY IS CANCELLED...

Winds will continue to diminish into the evening hours.

$$

AZZ502-505-120200-
/O.CON.KTWC.HZ.W.0003.240112T0700Z-240112T1700Z/
Tohono O'odham Nation-South Central Pinal County-
Including the cities of Sells and Picacho Peak State Park
305 PM MST Thu Jan 11 2024

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MST FRIDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Tohono O'odham Nation and South Central Pinal County.

* WHEN...From midnight tonight to 10 AM MST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ509>511-514-120200-
/O.CON.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/
Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains-
Including the cities of Clifton, Safford, Hannagan Meadow, 
Mount Graham, Mount Lemmon, and Summerhaven
305 PM MST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected. A few wind prone locations could see sustained winds 
  near 40 mph with gusts above 55 mph.

* WHERE...For much of southeast Arizona, including Graham and 
  Santa Cruz counties as well as portions of Pima and Pinal 
  counties.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this high wind warning went out at Jan 11, 3:25 AM MST, 4 hours 45 minutes earlier.

Area forecast discussion, Jan 11, 3:25 AM MST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
325 AM MST Thu Jan 11 2024

.SYNOPSIS...Another storm system will bring a chance of valley
rain and mountain snow Thursday, with snow levels possibly
lowering to near some valley floors at times. Strong gusty winds
are also expected Thursday. Another widespread hard freeze that
may include Metro Tucson and some lower desert locations is
possible Friday morning. Temperatures will climb back to near
seasonal averages early next week.

&&

.DISCUSSION...The sky was clear at 3 am across southeast Arizona
with temperatures running 2 to 16 degrees warmer than 24 hours
ago. The exception was on the mountain peaks where temperatures
were running 3 to 10 degrees cooler than 24 hours ago. An
indication that cooler air aloft is moving in aloft from the
north in advance of todays winter storm. This winter storm was
over southern Nevada and Utah early this morning and will move
quickly to the south-southeast today and be east of the area by
this evening. So a quick hitter.

Impacts from this system will be 1) strong gusty winds in advance
of cold front with the potential to see a few gusts over 60 mph
on the mountain peaks, especially the Huachuca and Chiricahua
mountains. Considered hoisting a High Wind Warning for those
mountain peaks but probabilities for gusts over 65 mph were less
than 20 percent; 2) 2 to 4 hours of precipitation for most areas
as the cold front pushes across southeast Arizona and 3) snow
levels lowering near the valley floors east of a Florence to
Nogales line. No changes were made areal coverage of the Winter
Weather advisory and wind advisory for today.

This system is east of the area this evening with a much colder
air mass moving in which will lead to widespread freezing
temperatures Friday morn with the colder eastern and southern
valleys dropping into the teens with 20s elsewhere. Upgraded the
Hard Freeze Watch to Warning for most of Pima and Pinal counties.

Other than a glancing blow from a system passing northeast of us
Sunday, we will see dry conditions with temperatures warming back
to near or above climo over the weekend into next week.

&&

.AVIATION...Valid through 12/12Z.
Clear skies/SKC conditions thru 11/12Z, with BKN-OVC clouds at 4k-8k
ft AGL between 11/15Z and 12/01Z, then rapidly clearing skies from
west to east aft 12/01Z. Valley SHRA and mountain SHSN between
11/17Z and 11/23Z, along with areas of MVFR ceilings/visibility and
mountain obscurations. SFC wind less than 12 kts thru 11/15Z, then
increasing SFC wind, with SWLY SFC wind at 20-30 kts and gusts to 45
kts by 11/18Z. SFC wind will shift to a WLY/NWLY direction from west
to east across southeast Arizona during the afternoon hours with the
frontal passage. The strongest SFC wind will be in the vicinity of
KSAD, KALK and KDUG were sustained speeds will approach 30 kts and
some gusts to 50+ kts. SFC wind will diminishing to less than 12 kts
aft 12/02Z. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...A storm system and cold front will move across the
region today, resulting in rain and snow chances, strong and gusty
winds and continued cold temperatures. 20-foot winds will start off
southwesterly this morning, turning to the west and northwest during
the afternoon hours, with speeds of 20-30 mph and gusts to near 45
mph (50+ mph in the mountains). The strongest valley winds will be
east of the Tucson metro across portions of Graham, Cochise and
Greenlee counties. High temperatures will then warm back to near
normal levels over the weekend into early next week, along with dry
conditions.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Winter Weather Advisory until 5 PM MST this afternoon for
  AZZ506- 509>511-514.

 Wind Advisory from 11 AM this morning to 7 PM MST this evening
  for AZZ503-504-506>514.

 Hard Freeze Warning from midnight tonight to 10 AM MST Friday
  for AZZ502-504>506.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:20 AM MSTHard Freeze WarningTWCPima, Pinal31 hr
Jan 11, 11:09 AM MSTDust Storm AdvisoryTWCCochise111 min

Nearby

High Wind Warnings in Arizona, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.